Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 248, NWS Tulsa, OK

May 15, 200911 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2009, 10:48 PM CDT for 11 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 72 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 10:48 PM CDT (03:48 UTC)
Expired
May 16, 2009, 12:00 AM CDT
In force
72 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Okmulgee County, OK, Ottawa County, OK, Rogers County, OK, Sequoyah County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 11:00 PM CDTTSTM WND DMGGrove, OKSTREET SIGN BLOWN OVER IN GROVE
May 15, 11:10 PM CDTTSTM WND GST 701 Nw Tahlequah, OKESTIMATED OVER 70 MPH. ANEMOMETER ONLY MEASURES TO 70.
May 15, 11:35 PM CDTTSTM WND DMGSiloam Springs, ARNUMEROUS TREES DAMAGED BY THE WIND. ONGOING...
May 15, 11:40 PM CDTTSTM WND GST 585 W Westville, OK
May 15, 11:55 PM CDTHAIL 0.75Rogers, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 7:48 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3870 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 160348
SVRTSA
ARC007-143-OKC001-021-035-041-097-101-111-115-131-135-145-160500-
/O.NEW.KTSA.SV.W.0248.090516T0348Z-090516T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  WESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  MAYES COUNTY IN NORTHEAST OKLAHOMA
  EASTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA
  BENTON COUNTY IN NORTHWEST ARKANSAS
  WESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL MIDNIGHT CDT

* AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WYANDOTTE TO LANGLEY TO CHOUTEAU TO 6 MILES
  NORTHWEST OF BOYNTON...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DISNEY...
  LANGLEY...WYANDOTTE...SALINA...PORTER...SPAVINAW...WAGONER...
  CHLOETA...BOYNTON...TAFT...LOCUST GROVE...TULLAHASSEE...GROVE...
  ROSE...OKAY...PEGGS...JAY...MUSKOGEE...LEACH...OKTAHA...FORT
  GIBSON...HULBERT...TWIN OAKS...KEEFETON...OAKS...KANSAS...
  MAYSVILLE...COLCORD...SCRAPER...BRAGGS...TAHLEQUAH...PUMPKIN
  CENTER...GRAVETTE...ELDON...DECATUR...PROCTOR...WEST SILOAM
  SPRINGS...GENTRY...GORE...WEBBERS FALLS...HIWASSE...SILOAM
  SPRINGS...COOKSON...WATTS...CHRISTIE...SPRINGTOWN...TONTITOWN...
  CINCINNATI...GREENLAND...FARMINGTON...PRAIRIE GROVE...LINCOLN...
  SPRINGDALE...FAYETTEVILLE...GARFIELD...BELLA VISTA...CAVE
  SPRINGS...HIGHFILL...GATEWAY...PEA RIDGE...LOWELL...ROGERS...
  BENTONVILLE...MARBLE CITY...BRUSHY...VIAN...SALLISAW...WESTVILLE...
  BARON...BUNCH...STILWELL AND MARIETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3689 9461 3650 9461 3650 9391 3603 9412
      3576 9445 3576 9449 3573 9448 3539 9486
      3542 9496 3544 9497 3554 9534 3556 9535
      3556 9543 3569 9587 3696 9476
TIME...MOT...LOC 0348Z 300DEG 28KT 3684 9472 3647 9505
          3611 9537 3572 9571

$$
3 follow-up statements
000 
WWUS54 KTSA 160417
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1117 PM CDT FRI MAY 15 2009

OKC035-111-131-160427-
/O.CAN.KTSA.SV.W.0248.000000T0000Z-090516T0500Z/
OKMULGEE OK-ROGERS OK-CRAIG OK-
1117 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIG...
SOUTHEASTERN ROGERS AND EASTERN OKMULGEE COUNTIES IS CANCELLED...

LAT...LON 3673 9463 3650 9461 3650 9391 3603 9412
      3576 9445 3576 9449 3573 9448 3539 9486
      3542 9496 3544 9497 3554 9534 3556 9535
      3557 9539 3582 9555
TIME...MOT...LOC 0417Z 300DEG 28KT 3648 9463 3619 9472
          3598 9505 3560 9528

$$

ARC007-143-OKC001-021-041-097-101-115-135-145-160500-
/O.CON.KTSA.SV.W.0248.000000T0000Z-090516T0500Z/
WASHINGTON AR-BENTON AR-MUSKOGEE OK-WAGONER OK-DELAWARE OK-OTTAWA OK-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-MAYES OK-
1117 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MAYES...WESTERN SEQUOYAH...CHEROKEE...ADAIR...
SOUTHEASTERN OTTAWA...DELAWARE...SOUTHEASTERN WAGONER...NORTHEASTERN
MUSKOGEE...BENTON AND WESTERN WASHINGTON COUNTIES...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAYSVILLE TO KANSAS TO LOST CITY TO KEEFETON...MOVING
SOUTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAYSVILLE...
BRAGGS...PUMPKIN CENTER...CHEROKEE CITY...TAHLEQUAH...SULPHUR
SPRINGS...WEST SILOAM SPRINGS...GRAVETTE...WEBBERS FALLS...BALLARD...
PROCTOR...WATTS...GORE...ELDON...SILOAM SPRINGS...LAKE FRANCIS...
GENTRY...DECATUR...CHRISTIE...FAIRMOUNT...COOKSON...SPRINGTOWN...
HIWASSE...BOX...CINCINNATI...GALLITIN...WESTVILLE...BARON...VIAN...
MILLER...HIGHFILL...WEDINGTON...BELLA VISTA...CENTERTON...SUMMERS...
VAUGHN...MARIETTA...RHEA...ROCKY COMFORT...HEALING SPRINGS...OAK
GROVE...ELM SPRINGS...TONTITOWN...JOHNSON...WHEELER...SAVOY...VINEY
GROVE...GREENLAND...CANEHILL...CLYDE...MORROW...HOGEYE...
FARMINGTON...PRAIRIE GROVE...LINCOLN...SPRINGDALE...FAYETTEVILLE...
GARFIELD...AVOCA...MONTE NE...CAVE SPRINGS...GATEWAY...PEA RIDGE...
LOWELL...ROGERS...BENTONVILLE...HARMON...HILL TOP...WALNUT GROVE...
SHADY GROVE...WALNUT HILL...MARBLE CITY...BRUSHY...MC KEY...
SALLISAW...BUNCH AND STILWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3673 9463 3650 9461 3650 9391 3603 9412
      3576 9445 3576 9449 3573 9448 3539 9486
      3542 9496 3544 9497 3554 9534 3556 9535
      3557 9539 3582 9555
TIME...MOT...LOC 0417Z 300DEG 28KT 3648 9463 3619 9472
          3598 9505 3560 9528

$$
000 
WWUS54 KTSA 160436
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT FRI MAY 15 2009

OKC097-145-160440-
/O.CAN.KTSA.SV.W.0248.000000T0000Z-090516T0500Z/
WAGONER OK-MAYES OK-
1136 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAYES AND
SOUTHEASTERN WAGONER COUNTIES IS CANCELLED...

LAT...LON 3603 9412 3576 9445 3576 9449 3573 9448
      3539 9486 3544 9497 3554 9534 3582 9527
      3586 9523 3588 9525 3591 9524 3650 9461
      3650 9391
TIME...MOT...LOC 0430Z 300DEG 28KT 3643 9425 3604 9452
          3587 9478 3555 9514

$$

ARC007-143-OKC001-021-041-101-135-160500-
/O.CON.KTSA.SV.W.0248.000000T0000Z-090516T0500Z/
WASHINGTON AR-BENTON AR-MUSKOGEE OK-DELAWARE OK-ADAIR OK-CHEROKEE OK-
SEQUOYAH OK-
1136 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN SEQUOYAH...CHEROKEE...ADAIR...SOUTHEASTERN DELAWARE...
NORTHEASTERN MUSKOGEE...BENTON AND WESTERN WASHINGTON COUNTIES...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL AND WINDS TO 60 MPH. A GUST FRONT OF STRONG TO SEVERE 
WINDS WERE LEADING THE STORMS AND WERE LOCATED ALONG A LINE 
EXTENDING FROM BELLA VISTA TO WESTVILLE TO LAKE TENKILLER TO FAR 
SOUTHEAST MUSKOGEE COUNTY. THUNDERSTORMS WERE WEST OF THIS LINE 
ABOUT 10 TO 15 MILES. THE LINE OF STORMS WERE MOVING EAST AT ABOUT 
35 MPH. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEA RIDGE...
BENTONVILLE...FAYETTEVILLE...STILLWELL...AND GORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3603 9412 3576 9445 3576 9449 3573 9448
      3539 9486 3544 9497 3554 9534 3582 9527
      3586 9523 3588 9525 3591 9524 3650 9461
      3650 9391
TIME...MOT...LOC 0430Z 300DEG 28KT 3643 9425 3604 9452
          3587 9478 3555 9514

$$
000 
WWUS54 KTSA 160447
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT FRI MAY 15 2009

ARC007-143-OKC001-021-041-101-135-160500-
/O.CON.KTSA.SV.W.0248.000000T0000Z-090516T0500Z/
WASHINGTON AR-BENTON AR-MUSKOGEE OK-DELAWARE OK-ADAIR OK-CHEROKEE OK-
SEQUOYAH OK-
1147 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN SEQUOYAH...SOUTHEASTERN CHEROKEE...ADAIR...SOUTHEASTERN
DELAWARE...EASTERN MUSKOGEE...BENTON AND WESTERN WASHINGTON
COUNTIES...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROGERS TO LINCOLN TO STILWELL TO VIAN...MOVING
SOUTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VINEY GROVE...
VIAN...WHEELER...HILL TOP...OAK GROVE...LOWELL...MARBLE CITY...
GARFIELD...GATEWAY...WALNUT HILL...PRAIRIE GROVE...CANEHILL...
MORROW...CLYDE...WALNUT GROVE...FARMINGTON...SPRINGDALE...MONTE NE...
MC KEY...JOHNSON...SHADY GROVE...GREENLAND...HOGEYE...FAYETTEVILLE...
BRUSHY AND SALLISAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3603 9412 3576 9445 3576 9449 3573 9448
      3539 9486 3544 9497 3553 9531 3594 9495
      3650 9440 3650 9391
TIME...MOT...LOC 0447Z 300DEG 28KT 3636 9411 3597 9438
          3580 9464 3548 9500

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:39 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 15, 9:39 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT FRI MAY 15 2009

.DISCUSSION...
THE EXPECTED COLD FRONT WAS ENTERING NORTHEAST OKLAHOMA AT
THIS TIME WITH A LINE OF THUNDERSTORMS OCCURRING ALONG AND
AHEAD OF IT.  SPRORADIC SEVERE WIND GUSTS HAVE OCCURRED WITH
THE LINE OF THUNDERSTORMS AND EXPECT THIS TO CONTINUE AS THE
THUNDERSTORMS MOVE TO THE EAST AND SOUTHEAST.  CURRENT POPS
AND WEATHER IN THE GRIDS AND ZONES APPEAR ON TRACK AT THIS
TIME BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...NONE.
&&

SHORT TERM...17
LONG TERM....12
Hazardous weather outlook, May 15, 4:57 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT FRI MAY 15 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT FRI MAY 15 2009

...LARGE HAIL AND DAMAGING WINDS LIKELY WITH STORMS TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHWEST OF INTERSTATE 44.
ONSET...AFTER 8 PM.

SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 8 PM.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 8 PM.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 8 PM.

DISCUSSION...
WIDESPREAD THUNDERSTORMS WILL SPREAD INTO NORTHEAST OKLAHOMA BY
MID EVENING IN ASSOCIATION WITH AN APPROACHING COLD FRONT.
INSTABILITY REMAINS VERY HIGH AHEAD OF THESE STORMS WHICH WILL
SUPPORT SEVERE WEATHER POTENTIAL THROUGH MUCH OF THE EVENING
AND OVERNIGHT HOURS.  WIND FIELDS ALOFT FAVOR STORMS EVOLVING
INTO A LARGE LINE WITH EMBEDDED AREAS OF INTENSE WINDS.  THIS
EVOLUTION IS UNDERWAY THIS AFTERNOON ACROSS CENTRAL KANSAS
INTO NORTHWEST OKLAHOMA...WITH LARGE HAIL ALSO A POSSIBILITY
ESPECIALLY OVER NORTHEAST OKLAHOMA.  A LIMITED TORNADIC POTENTIAL
WILL ALSO EXIST THROUGH THE EVENING HOURS AS THE LINE OF STORMS
EVOLVES...WITH THE HIGHEST TORNADO WARNING PROBABILITIES BEING
NORTHWEST OF INTERSTATE 44.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...AREAS OF HEAVY
RAIN ARE EXPECTED AS THE LINE OF STORMS MOVES THROUGH THE AREA.
A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST OKLAHOMA WHERE
PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR A QUICK
TRANSITION TO FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED FOR MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE LIKELY TO BE ONGOING EARLY SATURDAY AS THE
LARGE THUNDERSTORM COMPLEX PUSHES THROUGH THE AREA.  THUNDERSTORM
CHANCES ARE EXPECTED TO DECREASE BY SATURDAY AFTERNOON AS DRIER
AIR MOVES INTO THE AREA BEHIND A COLD FRONT.  THIS WILL MARK THE
BEGINNING OF A DRY PERIOD WHICH WILL LAST THROUGH MUCH OF NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 15, 9:18 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     BARTLESVILLE            36.75N 95.98W
05/15/2009  M63 MPH          WASHINGTON         OK   ASOS

&&

SFP
Local storm report, May 15, 10:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             MILFAY                  35.76N 96.57W
05/15/2009  E0.88 INCH       CREEK              OK   EMERGENCY MNGR

&&

SFP
Local storm report, May 15, 10:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     2 NE VERDIGRIS          36.26N 95.67W
05/15/2009  E65 MPH          ROGERS             OK   AMATEUR RADIO

            ROAD SIGN BLOWN DOWN

&&

SFP
Local storm report, May 15, 10:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             4 E CHELSEA             36.54N 95.36W
05/15/2009  E0.75 INCH       ROGERS             OK   PUBLIC

&&

MAT
Local storm report, May 15, 10:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     ADAIR                   36.44N 95.27W
05/15/2009  M59 MPH          MAYES              OK   EMERGENCY MNGR

            HANDHELD ANEMOMETER

&&

SAA
Local storm report, May 15, 10:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND GST     CENTRALIA               36.80N 95.35W
05/15/2009  E60 MPH          CRAIG              OK   PUBLIC

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:42 PM CDTSpecial Weather StatementTSAPawnee78 min
May 15, 8:02 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee58 min
May 15, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Washington72 min
May 15, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 7 more72 min
May 15, 10:05 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Creek, Delaware, Mayes, Muskogee and 5 more70 min
May 15, 11:57 PM CDTSevere Thunderstorm WarningTSAAdair63 min
May 16, 12:10 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg, Sequoyah50 min
May 16, 12:22 AM CDTSpecial Weather StatementTSALeFlore53 min
May 16, 12:26 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore49 min
May 16, 12:46 AM CDTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg44 min
May 16, 12:57 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha63 min
May 16, 1:09 AM CDTSevere Thunderstorm WarningTSALeFlore66 min
May 16, 1:18 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore42 min
May 16, 2:21 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore54 min
May 16, 2:21 AM CDTSpecial Weather StatementTSALeFlore24 min
May 16, 2:35 AM CDTSpecial Weather StatementTSAChoctaw25 min
May 16, 2:39 AM CDTSpecial Weather StatementTSALeFlore36 min
May 15, 11:44 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington76 min
May 16, 12:30 AM CDTSpecial Weather StatementTSASebastian30 min
May 16, 1:04 AM CDTSevere Thunderstorm WarningTSAFranklin27 min
May 16, 1:22 AM CDTSpecial Weather StatementTSAFranklin23 min
May 16, 1:37 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.